Question about clonazapam

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Korissa
Regular Member


Date Joined Oct 2006
Total Posts : 337
   Posted 1/12/2009 6:28 PM (GMT -7)   
I'm wondering if the anxiety I feel when clonazapam wears off is a rebound reaction? Is it normal for the anxiety to come back as soon as it's out of your system?
 
I started out taking it only when needed and only half of a 5 mg tablet per day. Then started taking the 2.5 every night before bed because I was going through some bad times and lots of physical pain.
 
Now, for maybe the last week, I'm taking the whole 5 mg every day in the early evening. I can tell when this wears off in the afternoon and hold off until evening to take it. My pain comes back when it wears off.
 
Does this mean I'm addicted? I'm wondering if I should stop it altogether.
 
Has anyone taken this long term at a low dose and been ok? I mean not addicted? But then how does one know?

Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 1/12/2009 8:05 PM (GMT -7)   
You really need to talk to your physician about this. I take this benzo also and used to be on 2mg daily and now take 1mg to 1.5mg now. I notice with myself to that my pain returns when it wears off also and it has not been very good this winter for many of us that hurt.

Whether you are addicted or not, I can't say. The addiction off of this is usually abuse when taking more pills than prescribed. Never, never, never stop your Clonzepam or any benzodiazepine without having your doctor work you off of it slowly. That also goes for so many meds out there right now.

I hope you can find your balance, Korrisa. I know how hard this can be :)


Take care and have a wonderful day! . . . Your Bro . . . Sam :)
 ~Co-Moderator Anxiety & Panic Forum~
  "When you come to the end of your rope, tie a knot and hang on."
~Franklin D. Roosevelt~
Not a professional.  Seek your physician's advice before making changes to your meds or lifestyle.
 


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 1/13/2009 11:01 AM (GMT -7)   
Green Grove is right! Talk to your doc about going off the med. It must be done safely. Your body may be experiencing withdrawal symptoms. Let us know what happens!
Anxiety Disorder/Mitral Valve Prolapse
 
Prozac and Carvedilol


cookies18
New Member


Date Joined Dec 2008
Total Posts : 12
   Posted 1/16/2009 1:04 AM (GMT -7)   
Clonzepam has helped me through so much and it's sad to say but I think it is an addicting drug. I've finally stopped taking it everyday after like a year, and now I just take it when I need it. When you aren't abusing it (which it doesn't seem like you are) it can be SO helpful

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 1/16/2009 6:49 PM (GMT -7)   
cookies18 said...
Clonzepam has helped me through so much and it's sad to say but I think it is an addicting drug. I've finally stopped taking it everyday after like a year, and now I just take it when I need it. When you aren't abusing it (which it doesn't seem like you are) it can be SO helpful
It has helped me also. I can tell when it is starting to wear off but I really try to stick to my schedule. It has help me while I wean off my Lexapro too. Hang in there.
Dee-38yrs old 
Diagnosed with UC in 2004-PTSD/Panic Disorder/Depression in 2007 & Fibromyalgia 2008
750mg colozal 3 pills 3x a day, .625-0750mg clonazepam, 6mg Lexapro
1,000mg canasa suppositories (PM),
 Fioricet-Migraines, Nexium 40mg(Heartburn/GERD), Triple Strength Fish Oils
Colonoscopies-4
Upper GI and Bowel Series 11/08


Korissa
Regular Member


Date Joined Oct 2006
Total Posts : 337
   Posted 1/17/2009 11:08 AM (GMT -7)   
I realized after starting this post that I was remembering the tablet size incorrectly. Looked at the bottle and they're .5 mg tablets. I've switched to half of one twice a day so am only taking a total of .5 per day.

Hope I don't find I have to increase this amount--then I will worry that I'm getting hooked. I think if I go w/o some days, my body (mind) won't get used to it.

Grailhunter
Regular Member


Date Joined Nov 2008
Total Posts : 159
   Posted 1/17/2009 12:06 PM (GMT -7)   
I will just relate what my Psychiatrist told me about the drug. He said it takes 3 days to completely clear your system, so to whatever extent is still working for that 3 days regardless of the timetable they put on the drug. So he was quite cavalier about scheduling my appointments where they would be falling a day, or 2 past when the medication would run out if I took them exactly as prescribed.

I have to say that I was not fond of this Doctor, but I was stuck with him until I could get back to work and pay for a Doctor. But his assessment of the 3 day thing was actualy preaty accurate on me. I could feel the stress level opening up on me right about the 10 to 12 hours after the last dose. That stress level would slowly build up and by day 2 without it I was in moderate anxiety and by day 3 I was fighting to focus my mind to not have panic attacks.

But that is of course all relative to the individual and what their Panic attack threshold would be to begin with.

If its a issue of helping with muscle tension or spasm pain, you could ask your Doctor about the muscle relaxer Baclofen. They actualy don't even know why this muscle relaxer works, but they believe it is working on the GABA receptors. It can be weaned off fairly fast if it loses its effectivenes after a few months of use, and then can be gone back onto it after a couple of weeks and will have regained its effectiveness.

And I asked my Psychiatrist about it as I was concerned about taking Klonopin and Baclofen at the same time, since they both are working on GABA receptors and he said its not a problem. Its said its two totaly different drugs working in two totaly different ways. He actualy got quite nasty about a comment I made about the Klonopin relieving muscle spasm pain. He said, that is not what Klonopin is for!!! Klonopin is for your anxiety disorder, the Baclofen is for your muscles!

Like I said. Never really cared much for him. He wasn't nearly as bad though as the one I had that was so insistent on getting me off Klonopin that he stuck me on Depakote and I sunk into the deepest depression of my life and could barely tell the difference between my dreams and being awake. I cared about nothing on this drug. I told him for months it was a horrible drug for me and he kept pushing it. Finally, one day this Doctor completely disapears from his job never to be seen again and they assign me another Doctor. The very first words out of my new Doctors mouth on reading my chart was, "DEPAKOTE"!!! This is the worst drug in the world for us to be putting you on. And then he rewrote my scripts for Klonopin.

I guess those kinds of things happen when medicine gets split up into so many pieces Doctors don't have the time to look at the whole person.
Fibromyalgia, Chronic Fatigue, IBS, Diverticulitis, Costocondritis, Thorasic Degeneration, Mild Hypertrophic Cardiomyopathy, Mild Hilar Lymphodenopathy, Depression, Anxiety. Dyspnea. Disequilibrium.

Klonopin, Percocet, Baclofen, Ibuprofen, Valerian, Greens Plus, Magnesium, Vitamin C, COQ 10, B Complex, Niacinamide, Glucosomine, Condrotin, MSM, L-Carnitine, D-Ribose.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:17 AM (GMT -7)
There are a total of 2,732,486 posts in 301,026 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
293 Guest(s), 8 Registered Member(s) are currently online.  Details
John_TX, Redwing57, Bosco, time2reclaim, poohcheez, bdavis, trumpet123, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer